MAUDE Adverse Event Report: CONMED LARGO ERGO 2-BUTTON SHAVER HANDPIECE; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO 2-BUTTON SHAVER HANDPIECE; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported that, after receiving a report that the d4240, ergo 2-button shaver handpiece device had stopped working during a procedure on (b)(6)2024, he tested this device on (b)(6) 2024 and found the ¿handle got hot quickly with use¿ and stayed hot even after he unplugged it.There was no patient involvement as this occurred outside of surgery.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Additional Manufacturer Narrative
An evaluation of the returned device could not confirm the reported problem.Additional problems were found, the motor seized and failed hi pot test.The unit was repaired, evaluation completed and final tested.The unit met all specifications.The preventive maintenance was overdue.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A device history record (dhr) review found a non-conformance; however, it was not related to the manufacture of the product.The service history was reviewed, and no prior data was found.A two-year review of complaint history revealed there has been a total of six reports, regarding six devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported that, after receiving a report that the d4240, ergo 2-button shaver handpiece device had stopped working during a procedure on (b)(6) 2024, he tested this device on (b)(6) 2024 and found the ¿handle got hot quickly with use¿ and stayed hot even after he unplugged it.There was no patient involvement as this occurred outside of surgery.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ERGO 2-BUTTON SHAVER HANDPIECE
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18695580
Report Number1017294-2024-00020
Device Sequence Number8466883
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)220330
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
D4000 ARTHROSCOPY RESECTION SYSTEM; D4000 ARTHROSCOPY RESECTION SYSTEM
Patient SexUnknown
Patient EthnicityNon Hispanic